Alert archive / Illinois / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 3, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Mar 27, 2021, 6:07 PM CDT for Macon County, Moultrie County, Shelby County, Illinois. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2021, 6:07 PM CDT (23:07 UTC)
- Expired
- Mar 27, 2021, 6:28 PM CDT
- In force
- 21 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Macon County, IL, Moultrie County, IL, Shelby County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 4:44 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 369 m²/s²
- 0-3 km storm-relative helicity
- 384 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
879
WUUS53 KILX 272307
SVRILX
ILC115-139-173-280000-
/O.NEW.KILX.SV.W.0003.210327T2307Z-210328T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
607 PM CDT Sat Mar 27 2021
The National Weather Service in Lincoln has issued a
* Severe Thunderstorm Warning for...
Moultrie County in central Illinois...
Northern Shelby County in central Illinois...
Southeastern Macon County in central Illinois...
* Until 700 PM CDT.
* At 607 PM CDT, a severe thunderstorm was located over Assumption,
or 9 miles east of Taylorville, moving east at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Shelbyville, Sullivan, Arthur, Moweaqua, Bethany, Macon, Lovington,
Windsor, Findlay, Dalton City, Allenville, Westervelt, Gays, Wolf
Creek State Park, Lake City, Cadwell, Eagle Creek State Park and
Kirksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Lincoln.
&&
LAT...LON 3943 8847 3942 8902 3965 8902 3966 8908
3972 8909 3979 8847
TIME...MOT...LOC 2307Z 266DEG 38KT 3954 8909
HAIL...1.00IN
WIND...60MPH
$$
Shimon2 follow-up statements
734
WWUS53 KILX 272320
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
620 PM CDT Sat Mar 27 2021
ILC115-139-173-280000-
/O.CON.KILX.SV.W.0003.000000T0000Z-210328T0000Z/
Moultrie-Shelby-Macon-
620 PM CDT Sat Mar 27 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR MOULTRIE...NORTHWESTERN SHELBY AND SOUTHEASTERN MACON COUNTIES...
At 620 PM CDT, a severe thunderstorm was located near Bethany, or 11
miles west of Sullivan, moving east at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sullivan, Arthur, Moweaqua, Bethany, Macon, Lovington, Findlay,
Dalton City, Allenville, Cadwell, Kirksville and Lake City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Lincoln.
&&
LAT...LON 3949 8847 3952 8902 3965 8902 3972 8905
3979 8847
TIME...MOT...LOC 2320Z 260DEG 43KT 3961 8881
HAIL...1.00IN
WIND...60MPH
$$
Shimon058
WWUS53 KILX 272328
SVSILX
Severe Weather Statement
National Weather Service Lincoln IL
628 PM CDT Sat Mar 27 2021
ILC115-139-173-272337-
/O.CAN.KILX.SV.W.0003.000000T0000Z-210328T0000Z/
Moultrie-Shelby-Macon-
628 PM CDT Sat Mar 27 2021
...THE SEVERE THUNDERSTORM WARNING FOR MOULTRIE...NORTHWESTERN SHELBY
AND SOUTHEASTERN MACON COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
central and east central Illinois.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lincoln.
LAT...LON 3949 8847 3952 8902 3965 8902 3972 8905
3979 8847
TIME...MOT...LOC 2327Z 266DEG 38KT 3962 8870
$$
ShimonWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:45 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Mar 27, 3:45 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 345 PM CDT Sat Mar 27 2021 .SYNOPSIS... Issued at 345 PM CDT Sat Mar 27 2021 Showers and storms will continue to move through the area going into tonight. Some of these storms could be strong to severe southeast of the Illinois River. Overnight lows will be in the middle 30s to 40s. Cooler and drier conditions are expected on Sunday, with highs in the 50s. && .SHORT TERM...(This evening through Sunday) ISSUED AT 345 PM CDT Sat Mar 27 2021 A surface low centered over eastern Iowa this afternoon will continue to lift east-northeast into Michigan tonight. A warm front is positioned from northern Illinois into northern Indiana, with a cold front stretched from the center of the low to the southern Plains. Showers and storms are ongoing across the Illinois River Valley region as of 3 PM, tied to 850 mb moisture transport and WAA. As the cold front continues to push east over the next few hours, storms are anticipated to become reinforced. A special sounding released at ILX at 18Z depicted mid-level lapse rates between 7-8 C/km, 0-6 km shear of 80+ kts, and 0-3 km around 40 kts. Instability has grown since the release of the sounding, with SPC mesoscale analysis depicting about 500-1000 J/kg of MUCAPE spread across a good portion of the area as dewpoints are sitting in the low to mid 50s. Because of this, strong to severe storms remain possible later this afternoon into this evening - primary time frame between 5 and 10 pm. Straight-line hodographs indicate storm motion will be mostly parallel to the front and suggest that storms should develop into line segments. Primary threats appear to be large hail and damaging winds. At this time, low-level shear does not look supportive of tornadoes, though it cannot be entirely ruled out. Precipitation amounts will be on the lighter side due to the progressiveness of the front. QPF totals of around a 0.50" or less is expected, though locally higher amounts will be possible in any strong storms as PWATs are near 1.00" and warm cloud depths are over 10k feet. Rain and storms exit the area late tonight. Overnight lows will range from the middle 30s to 40s. && .LONG TERM...(Sunday night through Saturday) ISSUED AT 345 PM CDT Sat Mar 27 2021 Things dry out for the end of the weekend into the beginning of the new week as surface high pressure builds in. The pressure gradient tightens up on the backside of the departing low/approaching high, which will result in breezy conditions. Forecast soundings Sunday afternoon suggest mixing up to near 800 mb will lead to northwest gusts up to 35 mph. Did lower dewpoints a few degrees Sunday afternoon, though they may need to be dropped even more if we do mix that high. High temperatures will be on the cooler side on Sunday, yet still seasonable. Flow aloft turns southwesterly late Sunday into Monday. Temperatures will gradually climb to start the new week, with highs on Monday and Tuesday expected to be in the upper 50s to 60s. Monday looks to be another breezy day as a 50-60 kt low- level jet positions itself from the central Plains into the Great Lakes Region. Gusty southwest winds upwards of 35 mph look to develop across northwest counties by Monday afternoon. A cold front will move through the area sometime on Tuesday, shifting winds to the northwest. Some light rain and isolated storms look to develop along the front Tuesday night into Wednesday. Colder air for late March/early April standards arrives for the middle to end of the week as Canadian high pressure settles in. High temperatures look to struggle to warm above 50 on Wednesday and Thursday, with overnight lows below freezing possible. Flow aloft turns back to the southwest on Friday, which should rebound temperatures some. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1239 PM CDT Sat Mar 27 2021 A cluster of showers has developed across west-central IL, just north of SPI and south of PIA. The band is moving NE and is expected to shift slightly northward toward PIA by 20z/3pm. We still have a deep dry layer below 10K FT, as cloud bases are still around BKN080 even in areas where showers are occurring. Main impact today will be a line of storms moving through the region between 22z-04z. Winds have become southerly with gusts to 24KT at times, in the wake of the warm front that has shifting into N IL. Winds then continue their shift to westerly this evening and then NW overnight. Winds behind FROPA substantially increase from the NW by sunrise Sunday. Ceilings will lower to MVFR for areas east of the IL river this evening, behind passage of storms. Improvement back to VFR may be delayed until later Sunday morning for the eastern terminals. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...NMB SHORT TERM...NMB LONG TERM...NMB AVIATION...Shimon
Hazardous weather outlook, Mar 27, 3:18 PM CDT, 2 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 318 PM CDT Sat Mar 27 2021 ILZ027>030-282030- Knox-Marshall-Peoria-Stark- 318 PM CDT Sat Mar 27 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible through early evening. Some of these storms may become strong with gusty winds and hail. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ036-040-041-047-282030- Cass-Fulton-Mason-Schuyler- 318 PM CDT Sat Mar 27 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible through early evening. Some of these storms could be severe, with damaging wind gusts and hail being the main threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Another chance of thunderstorms is expected Tuesday Night. At this time, these storms are not expected to be severe. Minor flooding will continue along the Illinois River from Havana to Beardstown. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 4 pm and 7 pm today. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. ILZ031-037-038-042>046-048>057-061>063-066>068-071>073-282030- Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-De Witt- Douglas-Edgar-Effingham-Jasper-Lawrence-Logan-Macon-McLean-Menard- Morgan-Moultrie-Piatt-Richland-Sangamon-Scott-Shelby-Tazewell- Vermilion-Woodford- 318 PM CDT Sat Mar 27 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are possible this afternoon and evening. Some of these storms could be severe, with damaging wind gusts and hail being the main threats. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Another chance of thunderstorms is expected Tuesday Night. At this time, these storms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed between 4 pm and 11 pm this evening. Please relay any information about observed severe weather to the National Weather Service while following all local, state and CDC guidelines. Shimon
In the hours before
Local storm report, Mar 27, 6:03 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
603 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL PAWNEE 39.59N 89.58W
03/27/2021 E1.00 INCH SANGAMON IL PUBLIC
RELAYED VIA SOCIAL MEDIA.
&&Local storm report, Mar 27, 6:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
604 PM CDT SAT MAR 27 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM TSTM WND GST PAWNEE 39.59N 89.58W
03/27/2021 E65 MPH SANGAMON IL PUBLIC
ESTIMATED 65-70 MPH. RELAYED VIA SOCIAL
MEDIA.
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 4:54 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 48 min |
| Mar 27, 5:32 PM CDT | Severe Thunderstorm Warning | ILX | Christian | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.